Some medications can have effects on the secretion of cervical mucus:
- Antidepressants: those medications that are prescribed for depressive processes have the side effect of reducing the secretion of mucus in the cervix. In addition, this problem is added to the decrease in libido that occurs when taking these pills. These side effects result in reduced quality and frequency of sexual acts.
- Antihistamines and cold treatments: those medications that have the effect of reducing the secretion of mucus in the nostrils, may have the collateral effect of reducing cervical mucus. Many specialists indicate that this type of treatment does not have any type of repercussion on female fertility, since it is about short treatments and in very specific periods.
- Clomiphene citrate: Clomiphene citrate has been, and continues to be widely used, in treatments to stimulate fertility in women. Its form of action is based on the increase of the hormones FSH and LH to stimulate the production of follicles. Paradoxically, it has been described that women who take high doses of this drug to increase their fertility may feel uncomfortable as cervical mucus production is reduced. This problem can be solved by lowering the doses of clomiphene citrate in the treated woman.
By Laura Parra Villar B.Sc., M.Sc. (embryologin), Marta Zermiani M.D., Ph.D. (gynecologist), Óscar Oviedo Moreno M.D. (gynecologist), Rebeca Reus BSc, MSc (embryologist), Sergio Rogel Cayetano M.D. (gynecologist) and Cristina Algarra Goosman B.Sc., M.Sc. (psychologist).
Last Update: 02/10/2022